MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANTIO?; PACEMAKER

BOSTON SCIENTIFIC CORPORATION ADVANTIO?; PACEMAKER
Model Number K063
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Codes Syncope/Fainting (4411); Asystole (4442)
Date of Event 10/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with this pacemaker system visited the hospital after a syncopal episode.The health care professional (hcp) interrogated the device noting that it had reached end of life (eol) status and the patient to be in asystole.The hcp made a consult call to technical services (ts) and requested further review of the device stored data.Further review of the presenting electrogram (egm) showed a lead safety switch (lss) was triggered which changed right ventricular (rv) lead settings from bipolar to unipolar configurations due to high out of range rv lead pacing impedances recorded to have been greater than 2000 ohms.It was noted that the rv lead is a non-boston scientific product.The hcp suspected possible cause to be a spring contact issue.Ts discussed reprogramming options with the hcp and referred them to the local field representative.The hcp noted that the physician has scheduled a device replacement procedure due to device reaching eol status.At this time, the pacemaker and rv lead remain in service.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
This product has not been returned to boston scientific, and as a result, laboratory analysis could not be conducted.The associated investigation determined that this device exhibited intermittent fluctuations in impedance measurements with no conclusive evidence of a product performance issue; please refer to the description for more information regarding the specific circumstances of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that the patient with this pacemaker system visited the hospital after a syncopal episode.The health care professional (hcp) interrogated the device noting that it had reached end of life (eol) status and the patient to be in asystole.The hcp made a consult call to technical services (ts) and requested further review of the device stored data.Further review of the presenting electrogram (egm) showed a lead safety switch (lss) was triggered which changed right ventricular (rv) lead settings from bipolar to unipolar configurations due to high out of range rv lead pacing impedances recorded to have been greater than 2000 ohms.It was noted that the rv lead is a non-boston scientific product.The hcp suspected possible cause to be a spring contact issue.Ts discussed reprogramming options with the hcp and referred them to the local field representative.The hcp noted that the physician has scheduled a device replacement procedure due to device reaching eol status.At this time, the pacemaker and rv lead remain in service.No additional adverse patient effects were reported.Subsequently additional information was received that reported that this pacemaker was explanted due to normal battery depletion (nbd) and replaced with a new device successfully.The physician opted to revise and reuse the non-boston scientific rv lead.No additional adverse patient effects were reported.

Brand Name
ADVANTIO?
Common Device Name
PACEMAKER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key21688021
Report Number2124215-2025-18275
Device Sequence Number8774046
Product Code LWP
UDI-Device Identifier00802526516702
UDI-Public(01)00802526516702(17)160214
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
N970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/14/2016
Device Model NumberK063
Device Catalogue NumberK063
Device Lot Number145890
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2025
Supplement Date Received by Manufacturer04/10/2025
04/29/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/16/2025
05/05/2025
Date Device Manufactured02/18/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age89 YR
Patient SexFemale